MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were no calibration errors.The dry line/water trap was changed out and the unit was allowed to warm for at least 1 hour.The customer didn't know if nihon kohden lines were in use, but they are the same lines they have always used with no issues.The interface cable was tested and found to be fine.The customer sent the unit in and it is currently awaiting evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.(b)(4).
 
Event or Problem Description
The biomedical engineer (bme) reported that the multi-gas unit gave inaccurate co2 baseline readings.Co2 was way above 0, about 4%.It looked like a band of interference at the bottom of the waveform.
 
Additional Manufacturer Narrative
H10: additional narrative: on (b)(6) 2019 customer reported co2 reading was above the zero baseline for this gas unit.Customer stated there was no calibration errors.Gas unit was allowed to warm for at least one hour.Customer had replaced dryline and water trap.Service requested: repair.Service performed: repair.Investigation result: nka repair center evaluated the device.It was noted that device has physical damage to the exhaust connector, the ac power source, and the ground connector.Device took approximately 45 minutes to warm up (longer than the expected time of maximum 10 minutes per service manual).Device also caused a humming noise.The reported issue of baseline being above zero was duplicated.Device was put into service on 7/20/2011.Service history shows no previous incidents.Maintenance information is not available, particularly as described under service manual for ag920r, revision e, section 5.Due to physical damage and incomplete maintenance information, the root cause could not be determined.Corrected information: g4.Date received by manufacturer: should be 05/21/2019 not 06/13/2019 as listed on mdr initial report.
 
Event or Problem Description

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8697757
Report Number8030229-2019-00219
Device Sequence Number11220413
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
Report Date (Section F) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/20/2019
Device Age102 MO
Event Location Hospital
Date Report to Manufacturer08/21/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA08/21/2019